Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 228, NWS North Platte, NE

June 20, 2005Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2005, 2:04 PM MDT for Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2005, 2:04 PM MDT (20:04 UTC)
Expired
Jun 20, 2005, 3:00 PM MDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2524 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 202004
SVRLBF
NEC161-202100-
/O.NEW.KLBF.SV.W.0228.050620T2004Z-050620T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM MDT MON JUN 20 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 300 PM MDT

* AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER CENTRAL SHERIDAN
  COUNTY...OR ABOUT 18 MILES SOUTHEAST OF RUSHVILLE...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SHERIDAN COUNTY AT 220 PM MDT

LAT...LON 4271 10231 4264 10256 4238 10236 4212 10207
      4237 10205 4260 10209

$$

13
3 follow-up statements
000 
WWUS53 KLBF 202020
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON JUN 20 2005

NEC161-202100-
/O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/
SHERIDAN NE-
218 PM MDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST
CENTRAL SHERIDAN COUNTY...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EAST 
CENTRAL SHERIDAN COUNTY...ABOUT 20 MILES SOUTHEAST OF RUSHVILLE... 
MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL MOVE THROUGH...
  RURAL EASTERN SHERIDAN COUNTY THROUGH 230 PM MDT...JUST SOUTH
  OF THE SPRING LAKE AREA.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4260 10209 4246 10233 4238 10236 4212 10207
      4237 10205 4260 10209

$$

13
000 
WWUS53 KLBF 202044
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT MON JUN 20 2005

NEC161-202100-
/O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/
SHERIDAN NE-
244 PM MDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST
CENTRAL SHERIDAN COUNTY...

AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EAST
CENTRAL SHERIDAN COUNTY...OR ABOUT 30 MILES SOUTHEAST OF RUSHVILLE...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4253 10211 4235 10235 4212 10208 4237 10205

$$

13
000 
WWUS53 KLBF 202052
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT MON JUN 20 2005

NEC161-202100-
/O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/
SHERIDAN NE-
251 PM MDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST
CENTRAL SHERIDAN COUNTY...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL.  THIS STORM WAS LOCATED OVER EAST CENTRAL SHERIDAN COUNTY...OR 
ABOUT 32 MILES SOUTHEAST OF RUSHVILLE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

HAIL UP TO THE SIZE OF SOFTBALLS WERE REPORTED 31 MILES SSW OF 
GORDON. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4253 10211 4235 10235 4212 10208 4237 10205

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:56 AM MDT, 12 hours 8 minutes earlier.

Area forecast discussion, Jun 20, 1:56 AM MDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 AM CDT MON JUN 20 2005

.DISCUSSION...
AT 07Z...TD/S WITHIN THE CWA UPPER 60S TO AROUND 70. SFC LOW REMAINS
OVER C SD...WHERE IT HAS BEEN ANALYSED BY MSAS SINCE 20Z. WV SHOWS
ONE UPPER LOW OFF THE N CA COAST AND ONE OVER NC. GFS/NAM CONTINUE TO
KEEP CWA UNDER INFLUENCE OF UPPER RIDGE THROUGH 84 HRS. 00Z NAM NOT
PICKING UP ON CONVECTION OVER CO...BUT HANDLING CONVECTION IN NE WY
FAIRLY WELL. FORECAST THIS CYCLE INVOLVES FEW CHANGES...AS WARM AND
MOSTLY DRY WX PATTERN EXPECTED TO CONTINUE. FOCUS FOR WX WILL BE ON N
PERIFERY OF RIDGE. FOR TODAY...WAITING FOR STRATUS TO DEVELOP EARLY
THIS MORNING...BUT ANTICIPATE IT NOT TO LAST AS LONG AS TODAY WITH
LESS OF A EASTERLY COMPONENT TO THE WIND. BUFKIT SOUNDINGS NOT EVEN
SUPPORTING STRATUS THIS AM SO WILL GO WITH PARTLY CLOUDY FORECAST.
INCLUDED SCH T IN NW ZONES LATE AFTERNOON...AS DRYLINE BULGE BUILDS
TO THE E INTO THE W PANHANDLE...ACCORDING TO NAM. GFS WOULD KEEP THIS
FEATURE A BIT FURTHER W AS MODEL MAINTAINS MORE OF AN E COMPONENT TO
THE FLOW IN THE BL. OVERNIGHT ELEVATED CONVETION LOOKS TO BE
DEPENDENT OF SB DEVELOPMENT DURING THE LATE AFTERNOON/EVENING OVER
THE NORTHCENTRAL. HIGH TEMPS WILL BE THE BIGGEST CHALLENGE...AND HAVE
MARKED THEM UP TO MATCH FWC GUIDANCE...WHICH HAD A GOOD HANDLE ON
YESTERDAYS TEMPS. FOR TUES...NAM DEVELOPS MCS IN ND OVERNIGHT...WHICH
SENDS A BOUNDARY THROUGH THE CWA ON TUES. GFS/NAM INDICATING SLOW
EROSION OF RIDGE 00Z WED AND BEYOND. 00Z GFS HINTS AT NEXT PATTERN
CHANGE OCCURING LATE WEEK AS UPPER LOW APPROACHES S CA AND RIDGE
SLIDES TO THE E. WOULD EXPECT THIS TO BE DELAYED...SO HAVE ONLY
COOLED TEMPS SAT AND SUN. TSRA SHOULD OCCUR AS TRANSITION TAKES
PLACE...TIMING THE ISSUE. AFTER CHANGE...SW FLOW ALOFT WITH INCREASED
CHANCES FOR WX.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JMC
Hazardous weather outlook, Jun 20, 4:20 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 AM CDT MON JUN 20 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-202130-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
520 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A STRONG RIDGE WILL CONTINUE TO DOMINATE TODAYS WEATHER WITH HIGH
TEMPERATURES IN THE MID 90S WITH LOCAL AREAS SOARING INTO THE UPPER
90S. A WEAK TROUGH WILL MOVE ACROSS THE OUTLOOK AREA LATER TODAY WITH
ISOLATED THUNDERSTORM DEVELOPMENT POSSIBLE ACROSS NORTHWESTERN
NEBRASKA THIS EVENING...MAINLY NORTHWEST OF A HYANNIS TO VALENTINE
LINE. OVERNIGHT...THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL
NEBRASKA...MAINLY NORTHEAST OF A MERRIMAN TO BROKEN BOW LINE. LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND
WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES.
TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA.
BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK
AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS
OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA
OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH
SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER
TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE
FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY EVENING AND OVERNIGHT.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:58 PM MDTSevere Thunderstorm WarningLBFSheridan62 min
Jun 20, 5:01 PM MDTSevere Thunderstorm WarningLBFGarden45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.